Evidence map›Paper›PMID 40106197›Full record

ArticleThe Egyptian heart journal : (EHJ) : official bulletin of the Egyptian Society of Cardiology2025

Uncommon neuromyopathy toxicity induced by amiodarone therapy: case report.

L El Bahri, A Bensied, M Nessnassi, I Fellat, Mohamed Cherti

Abstract read
In one paragraph

Article in The Egyptian heart journal : (EHJ) : official bulletin of the Egyptian Society of Cardiology, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

L El BahriMohammed V University, Rabat, Morocco. elbahri.loubna@gmail.com.
A BensiedMohammed V University, Rabat, Morocco.
M NessnassiMohammed V University, Rabat, Morocco.
I FellatMohammed V University, Rabat, Morocco.
Mohamed ChertiMohammed V University, Rabat, Morocco.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundAmiodarone is an antiarrhythmic drug known for its potential side effects, one of which is neuromyopathy, though it remains relatively rare. This condition can present with muscle weakness, pain, and tremors, potentially leading to functional impairment. The exact mechanisms underlying amiodarone-induced neuromyopathy are not fully understood but may involve both direct muscle toxicity and effects on nerve conduction. CASE PRESENTATION: We present the case of a 68-year-old man with symptomatic arrhythmogenic right ventricular dysplasia, receiving long-term amiodarone, experiencing bilateral leg pain and weakness associated with amiodarone use. On clinical examination, motor strength in the lower limbs was rated at 2/5, with decreased tactile sensation. The biological assessment showed normal level of creatine kinase and C-reactive protein. The spinal MRI was normal. Electromyography "EMG" revealed a non-length dependent sensorimotor demyelinating polyneuropathy. After discontinuing amiodarone, both mobility and function showed significant improvement.

conclusionThese observations highlight the importance of performing neurologic examinations in patients treated with amiodarone to identify even rare complications, such as neuromyopathy. Importantly, neuromyopathy is often reversible following discontinuation of the drug.

Indexed as

Amiodarone therapyCase reportNeuromyopathyToxicityUnusual

Identifiers

PMID40106197
PMCPMC11923338

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.